MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0837
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a primary implant of the accolade ii 132 angle stem, both outer and inner packaging were found to be compromised.Surgeon used a 127 angle stem instead.Surgical delay was reported to be under 5 minutes with no adverse affects to the patient.
 
Additional Manufacturer Narrative
An event regarding a packaging issue with a accolade stem was reported.The event was confirmed.Device evaluation and results: the device was visually inspected on return.Both the inner and outer tyvek lid were found to be peeled back and open as reported in the event description.Medical records received and evaluation: no medical records were received for review with a clinical consultant.No adverse consequences to the patient were noted.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: nc has been raised to investigate the event.Capa investigation was completed and the following root causes were determined: the primary root-cause for occurrence is "inadequate process and controls when required to inspect, identify, disposition, rework, track and reconcile product that is returned from an fg location".The primary root-cause for escape is "no requirement to have an active halt on lots which are returned from finished goods, or which are transferred into the prms nc warehouse".
 
Event or Problem Description

Brand Name
SIZE 8 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6759733
Report Number0002249697-2017-02354
Device Sequence Number16574779
Product Code LPH
UDI-Device Identifier04546540664518
UDI-Public04546540664518
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Catalogue Number6720-0837
Device Lot Number56211401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date10/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-07/25/2017-004R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR